MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 2 DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 2 DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S702
Medical Device Problem Code Unexpected Therapeutic Results (1631)
Health Effect - Clinical Codes Discomfort (2330); Complete Heart Block (2627); Heart Block (4444)
Date of Event 10/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Following completion of laboratory analysis, this event will be further updated.
 
Event or Problem Description
It was reported that the patient with third degree atrioventricular (av) block was implanted with this device.During a post implant follow-up, the patient reported discomfort, at which time an electrogram review would illustrate return of the pre implanted, av block the physician elected to surgically intervene so as to further test the system, to include associated lead testing.All lead parameters were favorable however reconnecting to the device would confirm the previous observations and for this reason,the physician elected to remove and replace this device.No lead changes were required and the explanted device was later returned for laboratory analysis.No other resulting adverse effects were reported and the procedure was completed with the patient reported as stable.
 
Event or Problem Description
It was reported that the patient with third degree atrioventricular (av) block was implanted with this device.During a post implant follow-up, the patient reported discomfort, at which time an electrogram review would illustrate return of the pre implanted, av block the physician elected to surgically intervene so as to further test the system, to include associated lead testing.All lead parameters were favorable however reconnecting to the device would confirm the previous observations and for this reason, the physician elected to remove and replace this device.No lead changes were required and the explanted device was later returned for laboratory analysis.No other resulting adverse effects were reported and the procedure was completed with the patient reported as stable.
 
Additional Manufacturer Narrative
The returned device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.Visual examination of the device header and case noted no anomalies.The set screws were found to move normally and completely in both clockwise and counter clockwise directions, with no functional irregularities found.Pin gauge testing, designed to verify proper port dimensions, was completed.Each port measured as expected.The device was then exposed to simulated heart load conditions, and the pacing, and sensing functions were tested.Impedance testing was completed and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.

Brand Name
ALTRUA 2 DR
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key11218836
Report Number2124215-2020-28819
Device Sequence Number2946864
Product Code LWP
UDI-Device Identifier00802526559341
UDI-Public00802526559341
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N970003/S167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/13/2022
Device Model NumberS702
Device Catalogue NumberS702
Device Lot Number708001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2020
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date01/22/2021
Supplement Report FDA Received Date07/05/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;